MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES
Model Number 42-9368
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Aspiration/Inhalation (1725); Respiratory Tract Infection (2420); Cough (4457)
Date of Event 03/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the nurse flushed the nasogastric (ng) tube under gravity and the patient started violently coughing watery sputum out of his tracheostomy.It appeared that he may be aspirating on the water, so the nurse immediately stopped to investigate.When the ng tube was subsequently removed, a 2cm length had dilated and split around the 45cm mark.It is unclear when this happened and how much feed or fluid had leaked into his lungs.The patient remained unwell 24 hours later and needed higher o2 requirements.Medical treatment reported includes antibiotics and chest physio.The tube had been in use for 28 days.Per additional information received on 10mar2023, ¿the patient remains unwell with a lower respiratory tract infection for which he¿s prescribed antibiotics.¿ per additional information received on 20mar2023, ¿he [the patient] seems to have deteriorated clinically in the last few days with another chest infection.He¿s now on end of life care.¿.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of (b)(6) 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
H6: investigation conclusion: appropriate code not available: unintended use error caused or contributed to event.The subject sample provided was evaluated, confirming a black and pink discoloration through the tube.Also, the tubing appeared to have expanded to form a balloon shape which burst axially, causing the tube to be open and unable to use.When manually pressing the tubing back together, there were thin layers of the material noticed on the ballooned portion of the tube.The incident was confirmed as reported.The root cause of the reported issue could not be conclusively determined.However, this seems to be a user-related problem since, per the instructions for use (ifu), vigorous syringe force should not be used to irrigate, administer liquids, or unblock the tube.All information reasonably known as of 02 may 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key16647553
Report Number9611594-2023-00046
Device Sequence Number17477870
Product Code KNT
UDI-Device Identifier00350770460925
UDI-Public00350770460925
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42-9368
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer04/18/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Other;
Patient Age80 YR
Patient SexMale
Patient Weight51 KG